Hidden causes of anxiety and depersonalization

Are you experiencing anxiety symptoms that seem to have come out of nowhere? Were you living a perfectly peaceful life until anxiety reared its ugly head? Have you tried many different approaches to anxiety and yet remain as intrusive as ever?

If you’ve answered yes to the questions above, it may be time to take a closer look at what could be causing your anxiety and depersonalization of your symptoms.

We sometimes overlook possible triggers for anxiety reactions. We try to search deep within our psyche for deep-seated problems when sometimes the answer is as simple as a drug you’ve been taking or a nasal spray that you thought was safe.

Here is a list of overlooked anxiety and depersonalization triggers that may be causing your discomfort:

Hidden anxiety and depersonalization triggers:

– Medicines: Certain medications create a number of adverse reactions, and anxiety ranks high on that list.

Nasal sprays and other antihistamines Many of these medications, even when they are over the counter (over the counter), are strong and produce intrusive anxiety-related side effects in many people. From anxiety to leg pain, they should only be used according to the doctor’s instructions and discontinued with the proper protocol. If you experience anxiety, insomnia, tremors, or pain in your limbs, contact your prescribing physician immediately. Only you know your body and if a medicine is causing you difficulties. Trust yourself. Also, check and see if certain OTC antihistamines can cause “excitability.” This is another term for anxiety.

Antibiotics Many experience symptoms of anxiety and even feelings of depersonalization when using certain antibiotics. That is why it is essential to alert your prescribing physician to your sensitivities and order accordingly. Ingesting good yogurt often prevents many symptoms, but once again, check with your pharmacist or prescribing physician, making sure this does not interfere with the action of the medication before doing so.

Antidepressants Many antidepressants can cause anxiety reactions and feelings of depersonalization. Sometimes anti-anxiety medications such as Xanax or Klonopin are prescribed to counteract these reactions. Withdrawal symptoms can be brutal when the interruption begins. A very specific protocol should be used when stopping the use of these medications.

Anti-anxiety benzodiazapines- These medications relieve anxiety symptoms and can be effective for temporary use during times of extreme anxiety. This can become a problem when taken daily or multiple times throughout the day. When the effect of the medication wears off, stronger anxiety may return. After a week or two, the body becomes tolerant to these drugs, requiring a higher dose to produce the same effect. This can cause dependency and addiction both physically and mentally. Withdrawal symptoms can also be very difficult if not addressed correctly.

-Pre-training formulas: The properties of pre-workout formulas are often enriched with substances that increase metabolism. They have properties similar to caffeine, speed up the system and cause reactions of anxiety, insomnia and feelings of depersonalization. Hair loss can also occur due to the use of these formulas. Withdrawal is equally difficult when extreme fatigue and lethargy set in along with a confused mind.

-Monosodium glutamate (MSG): This chemical is found in many food products as a flavor enhancer. It is widely used in many recipes and should be avoided as it often produces symptoms and anxiety reactions. It can raise the brain levels of glutamate, which is one of the excitatory hormones that cause anxiety and stress. Check foods specific to this chemical, such as soups, beef jerky, frozen meals, and many canned goods as well.

-Sugar substitutes: These chemicals often trigger symptoms of anxiety and agitation.

Splenda (sucralose) for example, is known to create panic-like excitement in many who use it.

Sorbitol found in most sugar-free foods, it is a laxative, which is known to cause dizziness as well.

Aspartame its use often results in fatigue, headaches, and visual disturbances for many who use it.

High fructose corn syrup It is a highly refined man-made product, an additive that goes directly to the liver, instructing the body to store fat. It often creates IBS-like symptoms.

-Coffee and tea: Caffeinated drinks cause anxiety and add to feelings of depersonalization. It is recommended to mix with decaffeinated versions of the same drink while slowly withdrawing from the caffeinated version, until it is completely decaffeinated.

-Alcohol: Alcohol has a high glycemic index, which means that it adds high levels of sugars to the bloodstream. This is why many feel extremely anxious the next day to drink. Blood sugar levels rise and fall in a way that disrupts the sense of balance and well-being.

-Cigarettes: Nicotine also contributes to feelings of anxiety. Nicotine is a stimulant and produces anxiety and irritability. Many mistakenly believe that smoking is relaxing when the opposite is true. It is the inhalation, the holding of the breath and the exhalation that relaxes. Nicotine increases the heart rate and speeds up the system.

-Marijuana: Since marijuana is not always regulated, it often produces severe symptoms of anxiety and depersonalization. The amounts of THC are not always the same, which can result in uncomfortable sensations that often scare and annoy the user.

In short, it is imperative to acquire a complete knowledge of the substances that can provoke anxiety reactions. Becoming the consumer who researches these products before consuming them blindly is critical to maintaining good mental health.

It is always up to you, whether you buy a product at the grocery store or use prescription drugs. Be the individual who asks questions.

Ask your pharmacist about adverse reactions.

Ask your doctor about possible side effects.

Above all, get to know your body and read the facts and information that are included in foods, over-the-counter drugs, and even prescription drugs.

You will find that life becomes easier when you become the savvy consumer who has the ultimate choice about what to eat and what to choose not to eat after careful research.

Written by Dr. R.E. Freedman

September 5, 2020
Was this article helpful?

Leave a Reply

Your email address will not be published. Required fields are marked *